MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META-NAIL TIBIAL 11.5MM X 36CM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. META-NAIL TIBIAL 11.5MM X 36CM; NAIL, FIXATION, BONE
Catalog Number 71655236
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgical procedure, it was noticed that the proximal part of the 11.5mmx36 cm tibia nail was fractured.
 
Event or Problem Description
It was reported that during the surgical procedure, it was noticed that the proximal part of the 11.5mmx36 cm tibia nail was fractured.The surgery was stopped and another surgery will be scheduled to implant a non-fracture nail.No pieces fell or were left into the patient.
 
Additional Manufacturer Narrative
The associated complaint device was returned for evaluation.Our lab analysis confirms the returned meta-tan nail was examined visually.A fracture was observed at the proximal end of the nail as reported.Disruption of the anodization at the center was also observed.Burnishing of the nail is caused by motion or rotation in vivo or during insertion/removal.No materials or manufacturing deviations were found in this investigation.A review of complaint history on the listed part revealed no prior complaint for the listed batch with the same failure mode.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
META-NAIL TIBIAL 11.5MM X 36CM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8346580
Report Number1020279-2019-00606
Device Sequence Number16721267
Product Code JDS
UDI-Device Identifier03596010585677
UDI-Public03596010585677
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K061019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71655236
Device Lot Number17JM06584
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer01/24/2019
01/24/2019
Initial Report FDA Received Date02/17/2019
Supplement Report FDA Received Date03/05/2019
06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR
Patient Weight106